Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates



@@#116300@@

Diabetes & Metabolism
Sous presse. Epreuves corrigées par l'auteur. Disponible en ligne depuis le samedi 26 octobre 2013
Doi : 10.1016/j.diabet.2013.09.009
Received : 12 September 2013 ;  accepted : 20 September 2013
Probable linagliptin-induced liver toxicity: A case report
 

E. Kutoh a, b,
a Biomedical Center, Tokyo, Japan 
b Department of Internal Medicine, Higashi Totsuka Memorial Hospital, Yokohama, Kanagawa, Japan 

Corresponding author at: Biomedical Center, 1-5-8-613 Komatsugawa, Edogawa, Tokyo, 132-0034, Japan. Tel.: +81 90 6304 9638.
Abstract
Aim

Unlike other dipeptidyl peptidase 4 (DPP-4) inhibitors, the excretion of linagliptin is mainly through a biliary route. Despite this fact, liver injury with linagliptin has thus far not been reported in the literature. However, this report describes the first case of probable linagliptin-induced liver toxicity.

Methods

The clinical history, diagnosis, investigations and drug treatment of the patient are reviewed here.

Results

A 58-year-old Japanese woman presented with fatigue, nausea, jaundice and marked elevations of hepatic enzymes 4weeks after starting linagliptin 5mg/day as monotherapy. No other medications were taken, and imaging studies revealed no other obvious causes of hepatic injury. Tests for viral serology and antinuclear antigen were negative. Symptoms disappeared and the levels of hepatic parameters (serum aminotransferases and biliary enzymes) slowly recovered after discontinuation of linagliptin. The slow recovery process may have been due to the very long half-life of the drug. The patient's Naranjo scale score was 6 and RUCAM score was 7.

Conclusion

Although linagliptin currently carries no liver warnings, it may be necessary to monitor hepatic function in some patients upon administration of this drug until further evidence is obtained.

The full text of this article is available in PDF format.

Keywords : DPP-4 inhibitors, Linagliptin, Drug-induced liver toxicity




© 2013  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline